Alert archive / New York / Small Craft Advisories in 2012

Small Craft Advisory 85, NWS New York, NY

October 13, 2012

NWS New York, NY issued this small craft advisory at Oct 13, 2012, 3:54 PM EDT. It took effect at Oct 14, 2012, 12:40 AM EDT. It was in force for 65 hr.

The area

The counties it named.

The facts

Issued
Oct 13, 2012, 3:54 PM EDT (19:54 UTC)
In effect from
Oct 14, 2012, 12:40 AM EDT
Expired
Oct 16, 2012, 5:59 PM EDT
In force
65 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

160 
WHUS71 KOKX 131954
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
354 PM EDT SAT OCT 13 2012

...GUSTY SOUTHWEST FLOW TO DEVELOP ON SUNDAY...

ANZ330-335-338-340-345-350-353-355-140900-
/O.NEW.KOKX.SC.Y.0085.121014T1000Z-121015T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
354 PM EDT SAT OCT 13 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SUNDAY TO 6 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO 6 AM EDT
MONDAY.

* LOCATION...THE OCEAN WATERS SOUTH OF LONG ISLAND...NEW YORK
  HARBOR...LONG ISLAND SOUND...AND THE SURROUNDING BAYS.

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FEET ON THE OCEAN WATERS...AND 2 TO 4 FT ON LONG
  ISLAND SOUND.

* TIMING...STRONGEST WINDS AND HIGHEST SEAS WILL BE SUNDAY
  AFTERNOON AND NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
7 follow-up statements
439 
WHUS71 KOKX 140440
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1240 AM EDT SUN OCT 14 2012

...STRONG SOUTHWEST WINDS AND ROUGH CONDITIONS ON THE WATERS...

ANZ330-335-338-340-345-350-353-355-141200-
/O.EXT.KOKX.SC.Y.0085.121014T0440Z-121015T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1240 AM EDT SUN OCT 14 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT MONDAY...

* LOCATION...THE OCEAN WATERS SOUTH OF LONG ISLAND...NEW YORK 
  HARBOR...LONG ISLAND SOUND...AND THE SURROUNDING BAYS.

* WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FEET ON THE OCEAN WATERS.

* TIMING...STRONGEST WINDS AND HIGHEST SEAS WILL BE LATER THIS
  AFTERNOON AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
475 
WHUS71 KOKX 140717
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
317 AM EDT SUN OCT 14 2012

...STRONG SOUTHWEST WINDS AND ROUGH CONDITIONS ON THE WATERS...

ANZ330-335-338-340-345-350-353-355-141500-
/O.EXT.KOKX.SC.Y.0085.000000T0000Z-121015T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
317 AM EDT SUN OCT 14 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT MONDAY...

* LOCATION...THE OCEAN WATERS SOUTH OF LONG ISLAND...NEW YORK 
  HARBOR...LONG ISLAND SOUND...AND THE SURROUNDING BAYS.

* WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FEET ON THE OCEAN WATERS.

* TIMING...STRONGEST WINDS AND HIGHEST SEAS WILL BE LATER THIS 
  AFTERNOON AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MPS
229 
WHUS71 KOKX 141451
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1051 AM EDT SUN OCT 14 2012

...STRONG SOUTHWEST WINDS AND ROUGH CONDITIONS ON THE WATERS...

ANZ330-335-338-340-345-350-353-355-142300-
/O.CON.KOKX.SC.Y.0085.000000T0000Z-121015T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1051 AM EDT SUN OCT 14 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT MONDAY...

* LOCATION...THE OCEAN WATERS SOUTH OF LONG ISLAND...NEW YORK 
  HARBOR...LONG ISLAND SOUND...AND THE SURROUNDING BAYS.

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...5 TO 8 FEET.

* TIMING...STRONGEST WINDS AND HIGHEST SEAS WILL BE LATER THIS 
  AFTERNOON AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
957 
WHUS71 KOKX 141959
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
359 PM EDT SUN OCT 14 2012

...STRONG SOUTHWEST WINDS AND ROUGH CONDITIONS ON THE WATERS...

ANZ350-353-355-150900-
/O.EXT.KOKX.SC.Y.0085.000000T0000Z-121016T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
359 PM EDT SUN OCT 14 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT TUESDAY...

* LOCATION...THE OCEAN WATERS SOUTH OF LONG ISLAND OUT TO 20 NM.

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. THE WINDS
  EVENTUALLY BECOME NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT
  LATE MONDAY NIGHT.

* SEAS...5 TO 7 FEET.

* TIMING...STRONGEST WINDS AND HIGHEST SEAS INTO THIS EVENING AND
  MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-150900-
/O.CON.KOKX.SC.Y.0085.000000T0000Z-121015T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
359 PM EDT SUN OCT 14 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT MONDAY...

* LOCATION...NEW YORK HARBOR...LONG ISLAND SOUND...AND THE
  SURROUNDING BAYS.

* WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...2 TO 4 FEET.

* TIMING...STRONGEST WINDS AND HIGHEST SEAS INTO THIS EVENING AND
  MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
445 
WHUS71 KOKX 150722
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
322 AM EDT MON OCT 15 2012

...ROUGH CONDITIONS ON THE WATERS...

ANZ350-353-355-151930-
/O.EXT.KOKX.SC.Y.0085.000000T0000Z-121016T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
322 AM EDT MON OCT 15 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT TUESDAY...

* LOCATION...THE OCEAN WATERS SOUTH OF LONG ISLAND OUT TO 20 NM.

* WINDS...10 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FEET.

* TIMING...SOUTH WINDS GUSTING TO AROUND 25 KT TODAY WILL SHIFT TO
  THE NORTHWEST AND GUST UP TO 30 KT ON TUE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-151930-
/O.CON.KOKX.SC.Y.0085.000000T0000Z-121015T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
322 AM EDT MON OCT 15 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* LOCATION...NEW YORK HARBOR...LONG ISLAND SOUND...AND THE 
  SURROUNDING BAYS.

* WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* TIMING...CONDITIONS WILL IMPROVE THIS AFTERNOON AND EVENING. A
  SMALL CRAFT ADVISORY MAY BE NEEDED FOR TUESDAY DUE TO
  STRENGTHENING NORTHWEST WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JMC
694 
WHUS71 KOKX 151931
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
331 PM EDT MON OCT 15 2012

...GUSTY NORTHWEST FLOW TO DEVELOP BEHIND COLD FRONT LATE
TONIGHT...

ANZ330-335-338-340-345-160900-
/O.CAN.KOKX.SC.Y.0085.000000T0000Z-121015T2200Z/
/O.NEW.KOKX.SC.Y.0086.121016T0600Z-121016T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
331 PM EDT MON OCT 15 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 6 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 6 PM EDT TUESDAY.

* LOCATION...NEW YORK HARBOR...LONG ISLAND SOUND...AND THE 
  SURROUNDING BAYS.

* WINDS...WEST TO NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* TIMING...STRONG WINDS WILL OCCUR DURING THE MORNING AND EARLY
  AFTERNOON HOURS TUESDAY. WINDS WILL SHIFT TO THE NORTHWEST LATE
  THIS EVENING BEHIND A COLD FRONTAL PASSAGE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-355-160900-
/O.CON.KOKX.SC.Y.0085.000000T0000Z-121016T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
331 PM EDT MON OCT 15 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
TUESDAY...

* LOCATION...THE OCEAN WATERS SOUTH OF LONG ISLAND OUT TO 20 NM.

* WINDS...WEST TO NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 6 FEET.

* TIMING...STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR DURING THE
  MORNING AND EARLY AFTERNOON HOURS TUESDAY. WINDS WILL SHIFT TO
  THE NORTHWEST LATE THIS EVENING BEHIND A COLD FRONTAL PASSAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
089 
WHUS71 KOKX 162159
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
559 PM EDT TUE OCT 16 2012

...ROUGH OCEAN CONDITIONS WILL SUBSIDE LATER THIS EVENING FOR
WEST OF FIRE ISLAND INLET...
...HIGH SEAS EAST OF FIRE ISLAND INLET THROUGH WEDNESDAY NIGHT...

ANZ355-170000-
/O.CAN.KOKX.SC.Y.0085.000000T0000Z-121016T2200Z/
/O.EXT.KOKX.SC.Y.0086.000000T0000Z-121017T0000Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
559 PM EDT TUE OCT 16 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* LOCATION...THE COASTAL OCEAN WATERS WEST OF FIRE ISLAND INLET.

* WINDS...NORTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 5 FT.

* TIMING...UNTIL 8 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-170000-
/O.CAN.KOKX.SC.Y.0085.000000T0000Z-121016T2200Z/
/O.CON.KOKX.SC.Y.0086.000000T0000Z-121018T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
559 PM EDT TUE OCT 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
THURSDAY...

* LOCATION...THE COASTAL OCEAN WATERS EAST OF FIRE ISLAND INLET.

* WINDS...WEST 5 TO 15 KT WITH GUSTS UP TO 20 KT.

* SEAS...3 TO 6 FEET.

* TIMING...THE WINDS WILL BE RAPIDLY DIMINISHING THIS EVENING.
  SEAS WILL PERSIST AT NEAR CURRENT LEVELS THROUGH WEDNESDAY
  NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-162300-
/O.CAN.KOKX.SC.Y.0086.000000T0000Z-121016T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
559 PM EDT TUE OCT 16 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WIND GUSTS HAVE LOWERED BELOW 25 KT AND THE WINDS SHOULD CONTINUE
TO LOWER THROUGH THIS EVENING.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Oct 13, 2:19 PM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Oct 13, 2:19 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
219 PM EDT SAT OCT 13 2012

.SYNOPSIS...
HIGH PRESSURE BUILDS EAST OF THE AREA THIS AFTERNOON. A WARM
FRONT LIFTS NORTH INTO THE AREA BEHIND THE HIGH LATE TONIGHT AND
INTO SUNDAY MORNING. A COLD FRONT APPROACHES ON MONDAY AND MOVES
THROUGH THE REGION BY TUESDAY MORNING. HIGH PRESSURE RETURNS FOR
THE MIDDLE OF THE WEEK...FOLLOWED BY A POSSIBLE STORM SYSTEM FOR
THE END OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FORECAST REMAINS ON TRACK WITH JUST SOME SUBTLE ADJUSTMENTS MADE
TO ACCOUNT FOR CURRENT CONDITIONS.

HIGH PRES BUILDS EAST OF THE AREA THIS AFTERNOON...WITH S/SW WINDS
AT 10 MPH OR LESS. SOME MID AND HIGH LEVEL CLOUDS ALONG THE NY/PA
BORDER WILL APPROACH LATE THIS AFTERNOON.

HIGHS IN THE LOW TO MID 50S ACROSS THE INTERIOR AND IN THE MID TO
UPPER 50S ACROSS NYC/LONG ISLAND/COASTAL CT. THIS IS ABOUT 10
DEGREES BELOW NORMAL.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
HIGH PRES CONTINUES TO MOVE OFFSHORE TONIGHT AS DEEPENING LOW PRES
MOVES INTO THE MIDWEST. RETURN FLOW BEHIND THE DEPARTING HIGH
PUSHES A WARM FRONT NORTH INTO THE REGION LATE TONIGHT AND INTO
SUNDAY MORNING. THE BEST FOCUS FOR THE BULK OF THE PRECIP WILL BE
WELL NORTH OF THE AREA...BUT WILL CONTINUE TO CARRY CHANCE POPS
FOR LIGHT RAIN ACROSS THE INTERIOR FOR LATE TONIGHT THROUGH SUNDAY
MORNING. ANY PRECIP TAPERS OFF SUNDAY MORNING...AND SKIES
PARTIALLY CLEAR OUT IN THE AFTERNOON. SOUTHERLY FLOW OVER THE
AREA WILL USHER A MILD AIR MASS BACK INTO THE REGION WITH TEMPS IN
THE UPPER 60S TO LOWER 70S. A WARM AND MILD NIGHT ON TAP FOR
SUNDAY NIGHT WITH LOWS GENERALLY IN THE 50S.

VERY WARM AND MILD ON MONDAY AHEAD OF A WEAKENING COLD FRONT THAT
APPROACHES THE REGION ON MONDAY WITH HIGHS IN THE LOW TO MID 70S.
THE COLD FRONT MOVES THROUGH THE REGION LATE IN THE DAY AND
DEPARTS MONDAY NIGHT. LOW PRES MAY FORM AT THE BASE OF THE H5
TROUGH IN THE DELMARVA AREA. 00Z GFS MORE AGGRESSIVE THAN THE 00Z
ECMWF IN TERMS OF COVERAGE AND INTENSITY OF PRECIP OVER THE LOCAL
AREA. WILL BUMP UP POPS TO LOW-END LIKELY POPS FOR THE SOUTHERN
THIRD OF THE FORECAST AREA. PRECIP TAPERS OFF FROM WEST TO EAST
MONDAY NIGHT.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
COLD POOL ALOFT BEHIND THE SYSTEM TUE SHOULD PRODUCE POCKETS OF
BKN CU...BUT THERE WILL BE SUBSIDENCE BEHIND THE DEPARTING SYSTEM
SO THE FCST HAS BEEN KEPT DRY. MAIN CHALLENGE IS WHETHER THE
MODELS HAVE ADEQUATELY RESOLVED THE LAKE EFFECT...AS THIS WILL
POSE THE BEST CHC OF GETTING A STRAY SHRA INTO INTERIOR PORTIONS
OF THE CWA.

DRY WED INTO THU WITH TRANSITORY HI PRES OVER THE E COAST.

NEXT SYSTEM TAKES SHAPE FRI AND BEYOND. THERE IS THE SUGGESTION
THAT A COASTAL COULD DEVELOP. THE GFS IS MORE AGGRESSIVE WITH THIS
SOLN THAN THE 00Z AND 12Z ECMWF. FOR NOW HAVE INCLUDED SCHC POPS THU
NGT THRU FRI...WITH CHC FRI NGT.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
HIGH PRESSURE MOVES OFFSHORE THROUGH THIS EVENING WITH S-SW WINDS
5-10 KT BECOMING LIGHT. CONDITIONS ARE FORECAST TO BE VFR THROUGH
THE EVENING. A WARM FRONT DEVELOPS AND MOVES NORTH OF THE AREA
LATE TONIGHT AND INTO SUNDAY MORNING. THERE WILL BE A FEW SHOWERS
ASSOCIATED WITH THE FRONT AND THERE WILL BE A CHANCE OF SHOWERS
WITH THE FRONT WHEN IT IS CLOSEST TO THE AREA TOWARDS SUNDAY
MORNING. HIGHEST CHANCES RELATIVELY NEAR KSWF...ELSEWHERE NOT HIGH
ENOUGH PERCENTAGE TO INCLUDE IN TAF. MVFR WILL BE POSSIBLE WITH
SOME SHOWER ACTIVITY.

OTHERWISE...SW WINDS WILL BECOME LIGHT THIS EVENING UNDER 10 KTS
BEFORE PICKING UP TOWARDS SUNDAY MORNING. SW WINDS WITH GUSTS
MAINLY BETWEEN 15-25 KT ARE FORECAST WITH SOME LOCALLY HIGHER
GUSTS DURING THE DAY ON SUNDAY.

OUTLOOK FOR 18Z SUN THROUGH THURSDAY...

.SUNDAY NIGHT...SW GUSTS AROUND 20 KT EARLY IN SOME LOCATIONS WITH
WINDS LOWERING THEREAFTER. MVFR POSSIBLE.
.MONDAY...SW GUSTS AROUND 20 KT. CHANCE OF SHOWERS...BECOMING
LIKELY TOWARDS THE COAST IN MID-LATE AFTERNOON. MVFR OR LOWER
POSSIBLE.
.MINDAY NIGHT...WINDS LOWERING AND SHIFTING TO NW. SHOWERS LIKELY
FOR EASTERN SECTIONS IN EVENING AND CHANCE TO THE WEST...TAPERING
OFF LATE. MVFR POSSIBLE.
.TUESDAY...VFR. NW GUSTS 20 TO 25 KT POSSIBLE.
.WEDNESDAY...VFR. GUSTY W WINDS.
.THURSDAY...VFR.

&&

.MARINE...
NORTH WINDS AROUND 15 KT WITH GUSTS TO 20 KT ON THE OCEAN WATERS
WILL CONTINUE TO DIMINISH TO 10-15 KT AS THE MORNING PROGRESSES.
TRANQUIL CONDS ON TAP FOR THIS AFTERNOON THROUGH THIS EVENING.
WINDS INCREASE ONCE AGAIN TONIGHT INTO SUNDAY MORNING WITH THE
PASSAGE OF A WARM FRONT. WIND GUSTS SHOULD INCREASE TO ABOUT 25 TO
30 KT ON THE OCEAN...SO EXPECT SMALL CRAFT CONDITIONS DEVELOPING
ONCE AGAIN TONIGHT...ESPECIALLY ACROSS THE OCEAN WATERS.

STRONG SW WINDS SUN INTO SUN NGT. SCA LIKELY...ESPECIALLY ON THE
OCEAN. GUSTS COULD APPROACH GALE FORCE ON THE ERN WATERS. GALES
MRGNL HOWEVER...WITH MOST LIKELY OUTCOME GUSTS AROUND 30KT. A WATCH
WILL THEREFORE NOT BE ISSUED ATTM.

MODERATE SLY FLOW WILL MAINTAIN SCA SEAS ON THE OCEAN MON. WINDS
COULD REMAIN NEAR SCA LVLS ON THE ERN WATERS.

COLD FRONT PASSES TUE MRNG AND WINDS SWITCH TO THE NW. INCREASING
SPEEDS THRU THE DAY. AS LOW PRES DEEPENS NE OF THE WATERS...GALES
COULD BE POSSIBLE INTO WED. SEAS WILL BUILD ON THE OCEAN WITH A
POSSIBLE CONTRIBUTION FROM SWELL GENERATED WELL OFFSHORE.

WINDS DIMINISH TO BLW FLAG LVLS WED NGT AND THU. POSSIBILITY OF SOME
RESIDUAL SWELL ON THE OCEAN...BUT THE LATEST PROGS SUGGEST SEAS BLW
SCA LVLS FOR THE PERIOD.

&&

.HYDROLOGY...
NO SIGNIFICANT RAINFALL IS FORECAST THROUGH THE WEEKEND. A BAND OF
MODERATE RAIN IS LIKELY WITH A FRONTAL PASSAGE LATE MONDAY AND
MONDAY EVENING. AN INCH OR LESS OF RAIN IS FCST ATTM...RESULTING
IN ONLY MINOR STREAM AND RIVER RISES.

&&

.CLIMATE...
NEW LOW TEMPERATURE RECORDS WERE SET TODAY...OCTOBER 13 2012...AT KENNEDY NY...
NEWARK NJ..ISLIP NY..AND BRIDGEPORT CT. BELOW IS A SUMMARY OF THE NEW RECORD
LOWS FOR OCTOBER 13 AND THE PREVIOUS RECORDS FOR THIS DATE AT THESE LOCATIONS.

..LOCATION.......NEW RECORD LOW.....PREVIOUS RECORD LOW.....YEAR.......
KENNEDY NY.............37...................40..............1988.......
NEWARK NJ..............34...................36..............1934.......
ISLIP NY...............32...................34..............1987.......
BRIDGEPORT CT..........33...................34..............1981.......

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...MPS
NEAR TERM...MPS/DW
SHORT TERM...MPS
LONG TERM...
AVIATION...JC/JM
MARINE...MPS
HYDROLOGY...MPS
CLIMATE...
Hazardous weather outlook, Oct 13, 9:03 AM EDT, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
903 AM EDT SAT OCT 13 2012

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-141315-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
903 AM EDT SAT OCT 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-141315-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
903 AM EDT SAT OCT 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

Nearby

Small Craft Advisories in New York, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.